Nankyu Chapter

Bringing the world to your English classroom easily via online exchange.

Date and Time: 
Saturday, 25 February 2017 - 10:00am - 12:00pm
Speaker: 
Eric Hagley

Virtual Exchange (VE) has many benefits for foreign language teachers and their students but it is still not easily accessible to the mainstream. Students in English as a foreign language classrooms often have few opportunities to physically interact with other users of English. VE gives them virtual mobility, enabling them to participate in a global community.

Location: 
Nagasaki International University
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

Monthly PIGATE meeting

Date and Time: 
Saturday, 9 July 2016 - 1:30pm - 4:30pm
Speaker: 
Marc Helgesen

0. 13:00–13:30 Preparation and sign-in time (30 min.)
1. 13:30–13:35 Opening remarks by Dominic Edsall (5 min.)
2. 13:35–14:20 DIY NeuroELT Part 1 (45 min.)
by Prof. Marc Helgeson (Miyagi Gakuin Women’s University)
3. 14:20–14:50 Kitemiran¹ and Shitemiran² [+ break] (30 min.)
4. 14:50–15:35 DIY NeuroELT Part 2 (45 min.)

Location: 
Kumamoto Gakuen University
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen (free for first time attendees)
Contact or Queries: 
Email contact form

Monthly PIGATE meeting

Date and Time: 
Saturday, 10 September 2016 - 1:30pm - 4:30pm
Speaker: 
Chie Takemoto
Speaker: 
Kentaro Ishihara
Speaker: 
Kazutaka Tameike
Speaker: 
Chikako Naito
Speaker: 
Misato Takata
Speaker: 
Paul Beaufait

PIGATE September session: 23rd Annual General Meeting and Working Paper Presentations

0. 13:00–13:30: Preparation and sign-in time (30 min.)
1. 13:30–14:45: Annual general meeting: 総会 (75 min.)
2. 14:45–15:00: Break (15 min.)
3. 15:00–16:15: Working papers (紀要): Oral presentations (75 min.)
3.1. Making visual aids to teach English expressions for times of a day

Location: 
Prefectural University of Kumamoto
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen (free for first time attendees)
Contact or Queries: 
Email contact form

November PIGATE meeting

Date and Time: 
Saturday, 12 November 2016 - 1:30am - 4:30am
Speaker: 
Huy Tran

Huy Tran will be presenting at the
1:30 preparation and sign-in time
2:00 Opening Remarks
2:05 Presentation by Huy Tran (The Language Kitchen)
Video Conferencing as an Effective SLA Tool

Location: 
Kumamoto Gakuen University
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen

December PIGATE meeting

Date and Time: 
Saturday, 10 December 2016 - 1:30pm - 4:30pm
Speaker: 
Arata Maeshima
Speaker: 
Ayaka Ikezuki

This month's PIGATE meeting will feature two graduate students from Kumamoto University presenting on their research.

Location: 
Kumamoto Gakuen University
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

Four Corners Tour: Professor Kalyan Chattopadhyay

Date and Time: 
Wednesday, 30 November 2016 - 6:30pm - 8:30pm
Speaker: 
Professor Kalyan Chattopadhyay

Professor Chattopadhyay is visiting from India and participating in this year's Four Corners Tour. He will be speaking on approaches to teaching writing for EFL learners. We are welcoming a mix of students and teachers from local colleges and are looking forward to an interesting evening.

Location: 
Miyazaki Kouritsu Daigaku, 4F AV Room
Fee for JALT members: 
Free
Fee for one-day members: 
Free
Contact or Queries: 
Email contact form

Four corners Tour Assessing speaking of young learners and teens: revisiting principles and tasks

Date and Time: 
Tuesday, 29 November 2016 - 2:30pm - 5:30pm
Speaker: 
Professor Kaylan Chttopadhyay

Assessing speaking skills of young learners and teens is often considered one of the most challenging tasks for the English language teachers. In this workshop, participants will first explore principles and task design of some of the traditional methods of assessing speaking.

Location: 
Sojo University
Fee for JALT members: 
Free
Fee for one-day members: 
Free
Contact or Queries: 
Email contact form

SUTLF 2017: Active Learning in a Globalized World

Date and Time: 
Saturday, 4 February 2017 - 9:00am - 5:00pm
Speaker: 
Todd Thorpe, Kindai University
Speaker: 
Terry Laskowski, Kumamoto University

The Japanese Ministry of Education, Culture, Sports, Science and Technology (MEXT) continues to push for the advancement of globalized educational opportunities for its students. English language educators in Japan remain charged with the task of supporting learners as they strive to acquire a global language.

Location: 
Active Commons, Sojo University
Fee for JALT members: 
1500 yen
Fee for one-day members: 
2000 yen
Contact or Queries: 
Email contact form

Event Report, Nankyu Chapter July 2016

July 9, 2016 by Nankyu Chapter

Title: 
Chapter Meeting
Speaker: 
Marc Helgesen
Event Date: 
Saturday, July 9, 2016

Marc Helgesen gave the first of two presentations, this one in Kumamoto before a second one in Nagasaki. Bringing his trademark energy, he spoke about the need to think about the brain in teaching, presenting some 'brain keys' to integrate the research on the brain with textbooks and English teaching material. They were
-Go for Emotion
-Give students choices
-We need novelty

Reporter: 
Joseph Tomei

Academic Writing Workshop

Date and Time: 
Saturday, 14 May 2016 - 1:00pm - 3:30pm
Speaker: 
Joe Tomei, Kumamoto Gakuen University
Speaker: 
Dave Bollen, Sojo University
Speaker: 
Rob Hirschel, Sojo University

NOTICE: Because of the recent earthquakes in Kumamoto, this event has been cancelled.

Location: 
4-22-1 Ikeda, Nishi Ward, Kumamoto, Kumamoto Prefecture 860-0082
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

Advertisements

The Asian Conference on Language Learning - http://acll.iafor.org/
view counter

Theme by Danetsoft and Danang Probo Sayekti inspired by Maksimer